Jump to content
  • 0
Sign in to follow this  
Followers 0

Consistant High CPU

Question

Posted

I am having a problem using WIndows 8. It seems like after using my computer for sometime i get a process that uses alot of my processer. I am not sure exactly what is the cause of it but i think it might have to do with Firefox because it triggers after i have been using that program for awihle. It's hard to tell because i use FF alot. The process is named Windows Assistive Technology and in the details pane the process is named AtBroker.exe. Can anybody tell me what this is or does and why is this slowing my computer down drastically?

Share this post


Link to post
Share on other sites

20 answers to this question

  • 0

Posted

Uninstall your ESET product, then restart, see if it still happens.

Share this post


Link to post
Share on other sites
  • 0

Posted

[color=#282828]Download ProcssorMonior[/color]
[color=#282828]Let the processor run at 100% for some seconds[/color]
[color=#282828]Tools>Process Activity Summary[/color]
[color=#282828]See which task or program is causing it[/color]

Share this post


Link to post
Share on other sites
  • 0

Posted

Still having this problem. Any more help? Here's an updated synopsis.

I've been having a problem with the process "Windows Assistive Technology" also known as the process "Atbroker.exe". I'm not sure what is causing it but it seems to consume a lot of my cpu which when running other programs, My CPU can go up to 100% because this process is already is consuming 50%. I have tried a lot of troubleshooting like disabling the firewall and windows components like indexing. From what i understand this is a Windows process so it's not like it's harmful but i can't figure out what is causing this problem. Since it's a windows component it doesn't pinpoint to a specific program or anything like that. Please help! It seems to happen randomly into my sessions on the computer, Never at startup. I can kill the process and my cpu goes back to normal but then eventually it comes back.

[img]http://i46.tinypic.com/rwrwix.png[/img]

Share this post


Link to post
Share on other sites
  • 0

Posted

This is why I stopped using Eset's Nod32. Just uninstall and use MSE.

Share this post


Link to post
Share on other sites
  • 0

Posted

It's not Eset. I have uninstalled and still had the same problem. I just put it back because i like that program.

Share this post


Link to post
Share on other sites
  • 0

Posted

sounds to me like malware that injected itself into windows assistive technology. windows assistive technology is used for the on screen keyboard,magnifier.or narrator.

Share this post


Link to post
Share on other sites
  • 0

Posted

I do use Magnifier alot. Could that be what's causing it? How would i check for the malware?

Share this post


Link to post
Share on other sites
  • 0

Posted

[quote name='SolidIntuition' timestamp='1363566135' post='595583218']
I do use Magnifier alot. Could that be what's causing it? How would i check for the malware?
[/quote]
With Eset :D

Share this post


Link to post
Share on other sites
  • 0

Posted

HAHHA! You know that hasn't worked obviously.. :pinch:

Share this post


Link to post
Share on other sites
  • 0

Posted

I would yank out AtBroker.exe

Share this post


Link to post
Share on other sites
  • 0

Posted

? You can't get rid of it. It's apart of the OS.

Share this post


Link to post
Share on other sites
  • 0

Posted

^ OK -- if you are sure.

Do you use System Restore ?

Maybe try a Refresh.

Share this post


Link to post
Share on other sites
  • 0

Posted

Its after you close onscreen keyboard or magnifier right ? Thought that was my messing around with group policy preferences disableing that annoying click sound.

Definitely an eset issue in both consumer and endpoint security then.

Just kill the process and ask eset to update.

Share this post


Link to post
Share on other sites
  • 0

Posted

^ I'm not sure what you mean. Can you elaborate a bit further?

Share this post


Link to post
Share on other sites
  • 0

Posted

AtBroker.exe is not even running in my processes list, Win 7 x64, also running NOD32 (Not sure why that is relevant)

The file in system32 description says [b]"Transitions Accessible technologies between desktops"[/b]

Googling that brings up something about HydraDM which is to do with multiple monitors (HydraVisionDesktopManager)

Part of the AMD driver maybe causing the problem

Share this post


Link to post
Share on other sites
  • 0

Posted

[quote name='SolidIntuition' timestamp='1363568071' post='595583332']
^ I'm not sure what you mean. Can you elaborate a bit further?
[/quote]

XP, Vista, Win 7 has System Restore, if you have some program Install that is causing problems, you can reverse it.

Handy with malware removal sometimes.

I'm not sure if Windows 8 keeps this feature.

But Win 8 has some Refresh feature which can fix Registry problems -- consult the Help files.

Share this post


Link to post
Share on other sites
  • 0

Posted

Its Windows Assistive Technology Manager it gets called when you run onscreen keyboard or magnifier location C:\Windows\System32

ESET is causing it to hang, Happens when you close either of the above sometimes. Just go to the task manager tab and kill it ie end task

Share this post


Link to post
Share on other sites
  • 0

Posted

I have been killing the task occasionally but it comes back eventually. I was trying to find a more permanent fix.

Share this post


Link to post
Share on other sites
  • 0

Posted

Dam that's worse than what i have then you could use gpedit to put in place a software restriction policy that would at least stop it running only other options are modding your os.

Share this post


Link to post
Share on other sites
  • 0

Posted

So i think i may have pinpointed that (with the help of you guys) that the program that is causing the problems is Magnifier. I'm current testing something and seeing if that fixes the problem.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0

  • Recently Browsing   0 members

    No registered users viewing this page.